Jump to content
CrazyBoards.org

Diet pills and crazy meds


Always Unstable
 Share

Recommended Posts

Is anyone here taking diet pills? I gained 20 pounds from Depakote last year and I still haven't lost it and it feels absolutely disgusting. I exercise a lot when I'm feeling manic but otherwise I don't have the energy. 

I just wanted to know if diet pills would mess with my other meds. I will ask my pdoc tomorrow but just wondering if anyone here had experience.....

Link to comment
Share on other sites

My gp just prescribed phentermine for me and now I am wondering if I should take it. Maybe I'll wait till I talk to my pdoc. My manic episodes are almost always a mixed hell that I don't want right now. I want to lose weight, but not enough to risk an episode. It seems that lots of people take metformin to lose weight. I tried to ask the doctor for that but he said it wasn't one of the official uses for it so he wanted to get me something that was officially for weight loss. Maybe if I tell him I can't take phentermine he will let me take metformin.

Link to comment
Share on other sites

Yeah, I will talk to him tomorrow. I didn't know that they could cause mania.

If you take enough, I have been able to get a manic episode started.  Not recommended. 

there is no way I cans unlearn this now. I've tried to trigger mania by little sleep and by blue light, but no dice. Maybe this is the holy grail? God help me!

Link to comment
Share on other sites

Yeah, I will talk to him tomorrow. I didn't know that they could cause mania.

If you take enough, I have been able to get a manic episode started.  Not recommended. 

there is no way I cans unlearn this now. I've tried to trigger mania by little sleep and by blue light, but no dice. Maybe this is the holy grail? God help me!

No. That isn't right. It just isn't. We're here to help. We are not here to tell you how to trigger mania. This isn't fair to the OP or to any of us that answered the OP out of concern. 

I know it's ultimately a bad thing, but after a long depression it's rather welcome. And I am far from the only person to try to trigger mania here. Even so, I have actually been quite good about zapping mania with zyprexa. At most I let it go a day. But I can't say that I don't enjoy it. That just wouldn't be honest. I know there are others here in the same boat. What really keeps me in check is the possibility of going mixed. That is a hell I really Cannot go through again. I apologize if I was insensitive to the concerns of the OP.

Link to comment
Share on other sites

FWIW ...

I have taken dexatrim in the past, overdosed on it, in combination with benadry.  I went to tell someone, and we walked over to the ER (I was still "ok," the meds hadn't taken full effect at that moment).

I ended up in the ER for the day because they could not get my blood pressure down.  I don't remember the numbers but do remember them saying it was seriously high.  After they finally got it to come down and I was ready for discharge, the left side of me was weak/tight at the same time.  I could still walk and talk upon discharge, but they said they weren't surprised given how high the BP was.  (And i had to have massage therapy for a year to get it back to normal). 

Then I go to see my pdoc at the time, and he said "I think you had a mini stroke." 

So since then I haven't touched an OTC weight drug. 

Link to comment
Share on other sites

FWIW ...

I have taken dexatrim in the past, overdosed on it, in combination with benadry.  I went to tell someone, and we walked over to the ER (I was still "ok," the meds hadn't taken full effect at that moment).

I ended up in the ER for the day because they could not get my blood pressure down.  I don't remember the numbers but do remember them saying it was seriously high.  After they finally got it to come down and I was ready for discharge, the left side of me was weak/tight at the same time.  I could still walk and talk upon discharge, but they said they weren't surprised given how high the BP was.  (And i had to have massage therapy for a year to get it back to normal). 

Then I go to see my pdoc at the time, and he said "I think you had a mini stroke."

So since then I haven't touched an OTC weight drug. 

 

I swear I think I had that happened to me two years ago. I've never been the same since, in any case. :( 

Link to comment
Share on other sites

Yeah, I will talk to him tomorrow. I didn't know that they could cause mania.

If you take enough, I have been able to get a manic episode started.  Not recommended. 

there is no way I cans unlearn this now. I've tried to trigger mania by little sleep and by blue light, but no dice. Maybe this is the holy grail? God help me!

No. That isn't right. It just isn't. We're here to help. We are not here to tell you how to trigger mania. This isn't fair to the OP or to any of us that answered the OP out of concern. 

Opps, I did not mean to be insensitive to any OP.  I tend to blurt out (type) before thinking fully.

Rephrase:   I would not attempt taking diet pills without the knowledge and counsel of your Pdoc, it can effect your mood.  For me it induced Mania, which of course we all try to avoid.

 

Link to comment
Share on other sites

Colorful aside: my pdoc suggested that I refrain even from drinking caffeinated coffee or tea (I don't drink soda) as a precaution against mania. So I can't imagine stimulant-based diet pill would be safe.

My Pdoc warned against coffee too. I don't drink soda either.  I do drink green tea though which he said is okay so long as i don't over do it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...